# SDR 99UAL900046

- Difficulty date: January 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N784UA
- Make and model: Boeing 777222
- Aircraft serial: 26951
- Engine: Pwa PW4090
- System (JASC): 4940 · APU Start/Ignition System
- Part: Bearing
- Part number: 36166411
- Condition: Failed
- Location: Apu Starter
- Part time: 3,169 hours
- Component: Allied Signa, 38005501
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

JUST AFTER LEVEL OFF THE RIGHT BACK-UP GENERATOR FAILED.  CREW ATTEMPTED TO START APU AND APU FAILED.  CREW ELECTED TO RETURN TO MIA.  *S/D*  APU FAILED TO LIGHT AT 33,000 FT WITH FAULT LIGHT INDICATION ON 17 JAN, 1999.  MIA MAINTENANCE REPORTED APUC LATCHED FAULTS 49-11200 AND 49-11110.  THESE FAULTS WERE FINALLY CLEARED PER FIM MM REF 49-53-804.  THE SAME DAY MIA ACP TWO NORMAL APU STARTS.  APU WAS REMOVED.  FOUND AIR TURBINE STARTER CLUTCH BEARING (P/N 3616641-1) FAILED.
